TITLE

TRIANGULAR MAPS NON-DECREASING ON THE FIBERS

AUTHOR(S)
Kocan, Zdenek
PUB. DATE
July 2004
SOURCE
Real Analysis Exchange;2004/2005, Vol. 30 Issue 2, p519
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
There is a list of about 50 properties which characterize continuous maps of the interval with zero topological entropy. Most of them were proved by A. N. Sharkovsky [cf., e.g., Sharkovsky et al., Dynamics of One-Dimensional Mappings, Kluwer 1997]. It is also well known that only a few of these properties remain equivalent for continuous maps of the square. Recall, e.g., the famous Kolyada's example of a triangular map of type 28 with positive topological entropy. In 1989 Sharkovsky formulated the problem to classify these conditions in a special case of triangular maps of the square. The present paper is a step toward the solution. In particular, we give a classification of 23 conditions in the case of triangular maps of the square which are non-decreasing on the fibers. We show that the weakest is "no homoclinic trajectory", the two strongest, mutually incomparable, are "map restricted to the set of chain recurrent points is not Li & Yorke chaotic" and "every ?-limit set contains a unique minimal set".
ACCESSION #
18981774

 

Related Articles

  • TOPOLOGICAL ENTROPY AND DISTRIBUTIONAL CHAOS. Smítal, Jaroslav // Real Analysis Exchange;Jun2006 Conference, Vol. 32, p61 

    The article examines whether there are implications between positive topological entropy and distributional chaos versions DC2 or DC3. It cites the introduction of the notion of distributional chaos for continuous maps of the interval [9] in 1994. It states that the three versions of...

  • Distribution of Maps with Transversal Homoclinic Orbits in a Continuous Map Space. Qiuju Xing; Yuming Shi // Abstract & Applied Analysis;2011, Special section p1 

    This paper is concerned with distribution of maps with transversal homoclinic orbits in a continuousmap space, which consists of continuousmaps defined in a closed and bounded set of a Banach space. By the transversal homoclinic theorem, it is shown that the map space contains a dense set of...

  • A variational principle for topological pressure for certain non-compact sets. Thompson, Daniel // Journal of the London Mathematical Society;Dec2009, Vol. 80 Issue 3, p585 

    Let (X, d) be a compact metric space, let f:X ↦ X be a continuous map with the specification property and let ϕ: X ↦ ℝ be a continuous function. We prove a variational principle for topological pressure (in the sense of Pesin and Pitskel) for non-compact sets of the form...

  • On Homoclinic Tangencies in Maps with Entropy-carrying Horseshoes. Pederson, Steven M. // Nonlinear Studies;2003, Vol. 10 Issue 2, p177 

    Presents a study which examined sufficient conditions under which a generic interval map with non-constant topological entropy and an entropy-carrying invariant has a homoclinic tangency. Relationships between homoclinic orbits and complexity; Lemmas; Proofs.

  • On the relation between topological entropy and entropy dimension. Saltykov, P. S. // Mathematical Notes;Aug2009, Vol. 88 Issue 1/2, p255 

    For the Lipschitz mapping of a metric compact set into itself, there is a classical upper bound on topological entropy, namely, the product of the entropy dimension of the compact set by the logarithm of the Lipschitz constant. The Ghys conjecture is that, by varying the metric, one can...

  • Partial weak mixing of special Topological dynamical systems. Zhang Ai-fang // Basic Sciences Journal of Textile Universities / Fangzhi Gaoxia;Mar2010, Vol. 23 Issue 1, p39 

    The define of weakly mixing sets on special Topological dynamical systems was innestigated. Through giving the definition of Partial weak mixing proper subset, and strengthening the condition of its concept, a new concept of partial topological properly strong weak mixing is given. And an...

  • Lyapunov Spectrum of Asymptotically Sub-additive Potentials. De-Jun Feng; Wen Huang // Communications in Mathematical Physics;Jul2010, Vol. 297 Issue 1, p1 

    For general asymptotically sub-additive potentials (resp. asymptotically additive potentials) on general topological dynamical systems, we establish some variational relations between the topological entropy of the level sets of Lyapunov exponents, measure-theoretic entropies and topological...

  • Topological Dynamic Classification of Antitriangular Maps. Zhiming Luo; Xianhua Tanga; Gengrong Zhang // Journal of Computational Analysis & Applications;Oct2008, Vol. 10 Issue 4, p431 

    We classify antitriangular maps on In by using topological dynamics. More precisely, we prove that the following properties are equivalent: (1) zero topological entropy; (2) UR(F) R(F); (3) type less than or equal to 2∞; and (4) AP(F) = {(x1,x2,ߪ ,xn) ∊ In : limF2n(x1, x2,ߪ , xn)...

  • Monotonicity of Topological Entropy for One-Parameter Families of Unimodal Mappings. Volkova, O. Yu. // Ukrainian Mathematical Journal;Nov2003, Vol. 55 Issue 11, p1733 

    For a special class of one-parameter families of unimodal mappings of the form ft(x): [0, 1] → [0, 1], ft = atx/(x + t), 0 ≤ x ≤ 1/2, we establish that, for t ∈ [0, 1/(a - 2)], a > 2, the topological entropy h(ft) is a function monotonically increasing in the parameter....

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics